Delayed chemo crash?

7 Posts | Page(s): 1 

Delayed chemo crash?

by Josephine123 on Sat Apr 30, 2011 04:23 PM

Quote | Reply

My husband had his last Gemzar on Saturday, after finishing his radiation the previous Wednesday. He had his typical crash on Monday and over into Tuesday morning.  We headed home from MDA (a two day drive) on Wednesday and made the trip pretty good.  He was even able to eat dinner out on Wed.  he was pretty tired on Friday, but I attributed that to the stress of the packing, trip, and unpacking when we got home. 

This morning he has chills, is very fatigued, and the nausea is back.  Obviously we are not in Houston to check in with anyone.  I took his temp and he doesn't seem to have a fever, but his blood pressure is low.  (he normall has hypertension.) Other than the chill feeling, it seems pretty much like a normal chemo crash. 

Has anyone experienced anything like this?  We have an appointment with our regular internist on Monday morning, but do not have an oncologist in KC. 

RE: Delayed chemo crash?

by Gretchenmarie on Sat Apr 30, 2011 11:27 PM

Quote | Reply

It could just be a chemo reaction, with my husband sometimes the chills come and go. But what might really be happening is dehydration. He may need fluids. My husband has to go in quite frequently for fluids. Especially if there is diarrhea, vomiting, or if he isn't drinking enough. When my husband needs fluids, his blood pressure can drop pretty low. Just a thought.

Good Luck.

RE: Delayed chemo crash?

by squand on Sun May 01, 2011 12:35 AM

Quote | Reply

Curious here never heard of a chemo crash.What do you comsider one is?

Rick

RE: Delayed chemo crash?

by chuck1943 on Sun May 01, 2011 01:00 PM

Quote | Reply

I had six months of chemo and crashed every week, to different degrees. Chills and flue like symptons were the usual, only got once a week, comeing off steriods. i was given meds to take when i felt nauses and it controled any stomach sickness. Think the secreet is eating when you can and getting going, exerciseing when you can. i seemed the more  i was able to eat and to get as much walking in when i was up to it really helped. after the first couple of treatments I was ale to adjust to deal with the crash and handle it better.

RE: Delayed chemo crash?

by squand on Sun May 01, 2011 06:06 PM

Quote | Reply

I've had about 8months straight now and its just now getting a  little rough.Most of thqt is coldness in hands and feet.

Rick

RE: Delayed chemo crash?

by claretea on Mon May 02, 2011 12:07 AM

Quote | Reply

hi

just wondering if your husband is getting any steriods atall?, my sister used to get so ill with the gemzar, just before her chemo she got steriods, anti sickness thou an iv drip 1st then sent home with anti sickness tablets, and 3 days worth of steriods 

she had been told it would be a milder dose of chemo!!, after her 1st treatment i had to go up to get her kids off to school i have never panicked so much she was so ill with the chills and pain, i didnt want to leave her, next time they made sure she was sent home with plenty of meds to help

just to warn you if your husband gets steriods please make sure you keep telling him its a false well feeling!!, energy levels peek, i cought my sister painting the front garden fense, then she started in the house, all paint and brushes were confiscated but you could see her head ticking wondering what job needing doing!! appitite amazing she was constantly eating, one of the only times she started to gain just a little weight, she has since re-lost it!, she would crash and burn just days before her next treatment,

she did only get a few months of gemzar thou, she had taken a unusual bad reaction, then started on 5-FU which she seemed to tollerate alot easier, we are in the UK 5-FU is the same as another chemo in America, for the life of me its late i cant remember sorry

ask for as much medication to help ie anti sickness, steriods

GB Clare

RE: Delayed chemo crash?

by Josephine123 on Thu May 05, 2011 12:19 AM

Quote | Reply

Thanks for the info.  We ended up going to the ER as he went into very hard chills and was shaking.  While there his heart rate went to 150 and they admitted him for presumed sepsis.  They never were able to find any source of infection but he got three days of IV antibiotics. 

Yes, we are certainly aware of the steroid high.  What was so wierd about this crash was he had never had the chills like that before, and it was 7 full days later. 

Just got home today and he is better, able to eat fair, but still weak.  Of course, being in the hospital is not the best place to rest.  Ha. 

Thanks again.

 

 

7 Posts | Page(s): 1 
Subscribe to this message board discussion

Latest Messages

View More

CancerCompass Survey

If you were considering traveling for cancer treatment, which headline would you find more interesting?

Get $75 for taking a research survey

We care about your feedback. Let us know how we can improve your CancerCompass experience.